If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Verapamil question

Collapse

About the Author

Collapse

Carrington Find out more about Carrington
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Verapamil question

    I have been taking verapamil 120 mg and 150 mg of Toprol extended release tabs for years now. Recently, I have been feeling drowsy in afternoons and can't stand the way I'm feeling. I also had my zoloft increased. I decided to stop my verapamil and that was last Wednesday. I noticed I felt better symptom wise and with the sleepyness. I am calling my cardio tomorrow. Just wondered if anyone had any similiar things happen to them. I actually feel less fatigued without the verapmil when walking and going up stairs, less chest angina too. I do notice a little flutteryness on and off, so not sure if that's what verapamil was taking care of.

  • #2
    Re: Verapamil question

    It may be that your dosage needs adjustment. But I'd recommend against stopping verapamil without consulting your doctor first. That could be dangerous.

    Gordon

    P.S. When you get a chance, please introduce yourself in the "Hello. My name is . . ." forum.
    Myectomy on Feb. 5, 2007.

    Comment


    • #3
      Re: Verapamil question

      Thanks Gordon, I did call the Dr. He said it was ok to stop it, but if I had any palpitations or chest pain to begin taking it again. I can't believe how much better I feel off of it.

      P.S. I have introduced myself, just not able to get on here to much, thanks

      Comment


      • #4
        Re: Verapamil question

        I guess I would be a little concerned that my doctor had me on both a channel calcium blocker (verapamil) and a beta blocker (toprol). I take verapamil and I wanted to know what drugs are incompatable. There are alot drugs you cannot take at the same time with verapamil and from what I have read, beta blockers is one of them.

        Paul

        Comment


        • #5
          Re: Verapamil question

          It's not that unusual to take both beta blockers and calcium channel blockers at the same time if it takes both to relieve symptoms. Some people need this kind of management to feel better.
          Reenie

          ****************
          Husband has HCM.
          3 kids - ages 23, 21, & 19. All presently clear of HCM.

          Comment


          • #6
            Re: Verapamil question

            Ok, if that is the case. I can't tolerate beta blockers anyway so am glad I dont have to take them. I would ask Carrington is if they thought the verapamil caused them much fatigue. I take 120 mg and am tired all the time, but dont know if its due to the verapamil or not.

            Comment


            • #7
              Re: Verapamil question

              People metabolize each medication so differently from one another that often what works for one doesn't work for another. And the dosage of a medicine, say verapamil, may vary greatly between patients due to how this is metabolized. I know a lot of people who have significant problems with fatigues on beta blockers but fewer who have those problems on calcium channel blockers.
              Reenie

              ****************
              Husband has HCM.
              3 kids - ages 23, 21, & 19. All presently clear of HCM.

              Comment


              • #8
                Re: Verapamil question

                Originally posted by Carrington View Post
                I have been taking verapamil 120 mg and 150 mg of Toprol extended release tabs for years now. Recently, I have been feeling drowsy in afternoons and can't stand the way I'm feeling. I also had my zoloft increased. I decided to stop my verapamil and that was last Wednesday. I noticed I felt better symptom wise and with the sleepyness. I am calling my cardio tomorrow. Just wondered if anyone had any similiar things happen to them. I actually feel less fatigued without the verapmil when walking and going up stairs, less chest angina too. I do notice a little flutteryness on and off, so not sure if that's what verapamil was taking care of.
                I've been off the Verapamil 120 mg for over a week and still feel better than I have in some time. At one point both verapamil and toprol worked well for me, but it's been almost ten years that I've been on both. I have only felt the change since my zoloft increased. I know all these meds cause drowsiness, but that was never an issue for me before. I know our bodies change, tolerance to meds change, and Drs can only go by what they see and we tell them how our symptoms are being managed. I never would have know had I not forgotten my dosage that day and questioned it. I always run things by the cardio docs, but I also go by how I feel on and off some meds when talking to them. Management of symptoms isn't always an easy one to get just the right mix and that mix changes. Thanks for everyone's input, nice to not feel alone!

                Comment


                • #9
                  Re: Verapamil question

                  I too was on 240 verapamill and stopped taking it actually i forgot one night and felt so great the nxt morning. i stayed off for three days now and still feel good. in fact thinking back i did not feel good since i started taking it i emailed my cardio but have not heard back yet. i go for septal ablation on 4/24 and have to stop meds 3 days prior any way.
                  But when i was taking the Verapamill i felt like i was drowning coughing and could not catch my breath after walking 5 feet.

                  Comment


                  • #10
                    Re: Verapamil question

                    Originally posted by mgreenha View Post
                    I too was on 240 verapamill and stopped taking it actually i forgot one night and felt so great the nxt morning. i stayed off for three days now and still feel good. in fact thinking back i did not feel good since i started taking it i emailed my cardio but have not heard back yet. i go for septal ablation on 4/24 and have to stop meds 3 days prior any way.
                    But when i was taking the Verapamill i felt like i was drowning coughing and could not catch my breath after walking 5 feet.
                    This was my experience recently as well... it seems that Verapamil may be aggravating these symptoms, especially for those with obstructed HCM...

                    Comment

                    Today's Birthdays

                    Collapse

                    Working...
                    X